Alert archive / Nebraska / Tornado Warnings in 2014

Tornado Warning 8, NWS Hastings, NE

May 7, 2014Buffalo County, Dawson County, Sherman County, Nebraska

NWS Hastings, NE issued this tornado warning at May 7, 2014, 8:32 PM CDT for Buffalo County, Dawson County, Sherman County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2014, 8:32 PM CDT (01:32 UTC)
Expired
May 7, 2014, 9:00 PM CDT
In force
28 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Buffalo County, NE, Dawson County, NE, Sherman County, NE

The radar

The Grand Island radar (KUEX), 106 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 7:26 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2014-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 848 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2014-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
848 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1435 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

570 
WFUS53 KGID 080132
TORGID
NEC019-047-163-080200-
/O.NEW.KGID.TO.W.0008.140508T0132Z-140508T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
832 PM CDT WED MAY 7 2014

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHWESTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHWESTERN SHERMAN COUNTY IN CENTRAL NEBRASKA...

* UNTIL 900 PM CDT
    
* AT 831 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 7 MILES SOUTHEAST OF BLOCK HILL BASIN...OR 22
  MILES NORTH OF KEARNEY...MOVING NORTHEAST AT 45 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  PLEASANTON AROUND 840 PM CDT.
  HAZARD AROUND 845 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4101 9946 4105 9938 4105 9921 4113 9921
      4115 9917 4105 9889 4084 9935 4090 9955
TIME...MOT...LOC 0131Z 239DEG 41KT 4101 9922 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

BRYANT
1 follow-up statement
551 
WWUS53 KGID 080151
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
851 PM CDT WED MAY 7 2014

NEC019-047-163-080200-
/O.EXP.KGID.TO.W.0008.000000T0000Z-140508T0200Z/
DAWSON NE-BUFFALO NE-SHERMAN NE-
851 PM CDT WED MAY 7 2014

...THE TORNADO WARNING FOR EAST CENTRAL DAWSON...NORTHWESTERN BUFFALO
AND SOUTHWESTERN SHERMAN COUNTIES WILL EXPIRE AT 900 PM CDT...
    
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING 
WILL BE ALLOWD TO EXPIRE. HOWEVER...LARGE HAIL AND DAMAGING WINDS 
REMAIN LIKELY AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT 
FOR SHERMAN COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR SOUTH CENTRAL NEBRASKA.

LAT...LON 4101 9946 4105 9938 4105 9921 4113 9921
      4115 9917 4105 9889 4084 9935 4090 9955
TIME...MOT...LOC 0148Z 239DEG 41KT 4101 9922 

$$

BRYANT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 7, 6:26 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, May 7, 6:26 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
626 PM CDT WED MAY 7 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 333 PM CDT WED MAY 7 2014

MAP ANALYSIS INDICATES AN UPPER TROPOSPHERIC LONGWAVE TROUGH AXIS
NEARING THE ROCKY MOUNTAIN RANGE...AND A RIDGE OVER THE EASTERN
CONUS. A CLOSED UPPER TROPOSPHERIC LOW IS ALSO NOTED EMBEDDED
WITHIN THE LONGWAVE TROUGH AXIS. ENHANCED UPPER TROPOSPHERIC JET
ENERGY EXTENDS SOUTH ALONG THE WESTERN CONUS COAST. THIS ENHANCED
FLOW THEN SPLITS INTO TWO BRANCHES...WITH ONE BRANCH EXTENDING
EAST ACROSS THE SOUTHERN CONUS...AND ANOTHER EXTENDING NORTHEAST
INTO THE PLAINS AND THEN EAST/SOUTHEAST OVER THE GREAT LAKES
REGION AND INTO THE NORTHEASTERN CONUS. UPPER TROPOSPHERIC FLOW
OVER OUR AREA MAXES OUT AT AROUND 55KTS NEAR 36000FT AGL PER 12Z
SOUNDING DATA FROM KLBF AND KOAX. WATER VAPOR IMAGERY SHOWS THE
AFOREMENTIONED LONGWAVE TROUGH AXIS AND RIDGE AXIS. WATER VAPOR
IMAGERY ALSO SHOWS INCREASED UPPER TROPOSPHERIC MOISTURE EXTENDING
FROM THE FOUR CORNERS REGION INTO THE CENTRAL HIGH PLAINS...AS
WELL AS FROM SOUTHERN TEXAS INTO THE MID-MISSISSIPPI VALLEY. AN
UPPER TROPOSPHERIC DRY INTRUSION IS NOTED MOVING FROM WEST-TEXAS
INTO THE SOUTHERN AND CENTRAL PLAINS. AT THE SURFACE AN AREA OF
LOW BAROMETRIC PRESSURE IS NOTED OVER WESTERN KANSAS AND EASTERN
COLORADO...WITH A WARM FRONT EXTENDING FROM THE LOW NORTHEASTWARD
INTO CENTRAL AND EAST-CENTRAL NEBRASKA. ANOTHER AREA OF LOW
BAROMETRIC PRESSURE IS NOTED STRENGTHENING ALONG THE LOWER
TROPOSPHERIC BAROCLINIC ZONE OVER EAST-CENTRAL NEBRASKA. A DRY
LINE IS NOTED EXTENDING SOUTH/SOUTHWEST FROM THIS SECONDARY LOW
AND AS OF 20Z WAS NOTED FROM NEAR KBIE...TO NEAR KCNK...TO NEAR
KGBD. THE RESULTANT LOWER TROPOSPHERIC WIND FIELD ACROSS OUR AREA
REMAINS FROM THE NORTH/NORTHEAST ACROSS OUR NORTH/NORTHWESTERN
CWA...WHILE LOCATIONS FARTHER SOUTH/SOUTHEAST...SOUTH OF THE WARM
FRONT AND BEHIND THE DRY LINE...HAS TURNED MORE SOUTHWESTERLY.

GUIDANCE FROM THE NAM...OPERATIONAL GFS...EC AND SREF-MEAN ALL
SUGGEST THE WESTERN CONUS UPPER TROPOSPHERIC LONGWAVE TROUGH WILL
MOVE EAST...WITH THE EMBEDDED CLOSED LOW WEAKENING INTO AN OPEN
WAVE AND MOVING EAST/NORTHEAST...AS A NEGATIVELY-TILTED SHORT
WAVE...FROM THE CENTRAL HIGH PLAINS INTO PORTIONS OF THE NORTHERN
PLAINS THROUGH THE NEXT 24 HOURS. THE AREA OF LOW BAROMETRIC
PRESSURE AT THE SURFACE OVER WESTERN KANSAS IS EXPECTED TO MOVE
NORTHEAST INTO CENTRAL NEBRASKA BY 12Z THURSDAY...AND INTO
SOUTHWESTERN MINNESOTA BY 00Z FRIDAY. AS THE SURFACE LOW MOVES
INTO CENTRAL NEBRASKA...THE LOWER TROPOSPHERIC WIND FIELD ACROSS
OUR AREA SHOULD BECOME MORE SOUTH/SOUTHWESTERLY TONIGHT...BEFORE
BECOMING MORE NORTHWESTERLY DURING THE DAY THURSDAY AS AN
ASSOCIATED LOWER TROPOSPHERIC BAROCLINIC ZONE CLEARS THE AREA.

THE AFOREMENTIONED UPPER TROPOSPHERIC SHORT WAVE IS EXPECTED TO
REMAIN WEST/NORTHWEST OF OUR AREA TONIGHT INTO TOMORROW...THUS
KEEPING THE VAST MAJORITY OF RESULTANT OMEGA TO OUR NORTHWEST AS
WELL. AS A RESULT...PRECIPITATION PRODUCTION IS ALSO EXPECTED TO
REMAIN NORTHWEST OF OUR AREA THIS AFTERNOON INTO THIS EVENING...A
SOLUTION SUPPORTED BY QPF FIELDS FROM THE NAM...OPERATIONAL
GFS...EC...SREF-MEAN...AS WELL AS SIMULATED REFLECTIVITY FROM THE
HRRR...1KM WRF-ARW...1KM WRF-NMM AND 4KM WRF-NMM. THAT BEING
SAID...THERE ARE INDICATIONS FROM SOME SIMULATED REFLECTIVITY
OUTPUT THAT SOME OF THE HIGH PLAINS CONVECTION COULD BRUSH OUR FAR
WESTERN CWA BETWEEN 23Z AND 02Z. ALTHOUGH THE EVENING SHIFT WILL
WANT TO MONITOR HIGH PLAINS CONVECTION IN CASE IT TRIES TO MAKE A
PUSH EAST INTO OUR WESTERN CWA...FOR NOW WILL MAINTAIN A DRY
FORECAST THROUGH THIS EVENING.

IT ALSO WORTH MENTIONING THAT VARIOUS SETS OF GUIDANCE SUGGEST
CONVECTION COULD BE REALIZED THIS AFTERNOON INTO EARLY THIS
EVENING ALONG THE DRY LINE ADVANCING ACROSS THE REGION...BUT SINCE
THIS DRY LINE HAS ALREADY CLEARED OUR AREA ANY RESULTANT
CONVECTION SHOULD REMAIN SOUTH/SOUTHEAST OF OUR AREA...MORE INTO
KANSAS AND SOUTHEASTERN NEBRASKA.

OVERNIGHT TONIGHT...GUIDANCE SUGGESTS A ~60KT JET AXIS JUST ABOVE
THE BOUNDARY LAYER WILL DEVELOP FROM CENTRAL KANSAS INTO PORTIONS
SOUTH CENTRAL NEBRASKA. THERMAL ADVECTION ALONG THIS AXIS AND
MOISTURE CONVERGENCE NEAR THE NOSE OF THIS JET APPEAR AS THOUGH
THEY WILL BE SUFFICIENT FOR PRECIPITATION PRODUCTION ACROSS MUCH
OF THE CWA...A SOLUTION SUPPORTED BY THE NAM...OPERATIONAL GFS
...SREF-MEAN...AS WELL AS SIMULATED REFLECTIVITY FROM THE HRRR AND
1KM WRF-ARW. COVERAGE APPEARS AS THOUGH IT WILL BE SPOTTY AT BEST
AND THUS DID NOT WANT TO GO MUCH HIGHER THAN A 20% POP FOR MUCH OF
THE CWA...AND SUCH HAS BEEN PRESENTED IN THE OFFICIAL FORECAST FOR
THE MOST PART.

THE LOWER TROPOSPHERIC JET AXIS SHOULD WEAKEN TOWARDS DAYBREAK
THURSDAY AS IT MOVES OFF TO THE EAST...THUS ALLOWING FOR
DECREASING POPS ACROSS OUR AREA THURSDAY MORNING. THAT BEING
SAID...THERMAL ADVECTION AHEAD OF THE WESTERN CONUS LONGWAVE
TROUGH AXIS MAY MOVE JUST FAR ENOUGH EAST TO IMPACT EXTREME
WEST/NORTHWEST PORTIONS OF OUR CWA AND AS A RESULT...WENT AHEAD
WITH A ~20% POP ACROSS OUR WEST/NORTHWEST DURING THE DAY THURSDAY.
LOCATIONS ACROSS OUR EXTREME EAST COULD ALSO OBSERVE ISOLATED
CONVECTIVE ACTIVITY BY DURING THE AFTERNOON AS THE AFOREMENTIONED
LOWER TROPOSPHERIC BAROCLINIC ZONE CLEARS THE AREA BEHIND THE
SURFACE LOW. AS A RESULT...ALSO WENT AHEAD WITH A ~20% POP ACROSS
OUR EXTREME EAST FOR THURSDAY AFTERNOON.

FORECAST PROXIMITY SOUNDINGS FROM ACROSS OUR CWA...PER THE NAM
AND OPERATIONAL GFS...SUGGEST PARCELS ROOTED TO AROUND 800MB WILL
HAVE ~1000J/KG OF POTENTIAL ENERGY WITH MINIMAL CIN. DEEP LAYER
BULK SHEAR OF 30-40KTS IS ALSO EXPECTED OVER THE AREA TONIGHT. SO
ALTHOUGH THE THREAT FOR LARGE HAIL DOES NOT SEEM OVERLY
IMPRESSIVE...WILL CONTINUE TO MENTION THE POTENTIAL FOR A STRONG
STORM...WITH HAIL UP TO THE SIZE OF NICKELS...FOR TONIGHT IN THE
HWO. FOR TOMORROW AFTERNOON...LITTLE IF ANY POTENTIAL INSTABILITY
IS EXPECTED TO EXIST OVER OUR WEST/NORTHWESTERN CWA SO WENT AHEAD
WITH NO MENTION OF THUNDER OUT THAT WAY. ACROSS OUR EXTREME EAST
IN THE VICINITY OF THE BAROCLINIC ZONE...THE INTRUSION OF A DRIER
LOWER TROPOSPHERIC AIR MASS WILL LIKELY PREVENT POTENTIAL
INSTABILITY FROM CLIMBING MUCH ABOVE 1000J/KG...ALTHOUGH DEEP
LAYER BULK SHEAR COULD APPROACH 50KTS. WILL GO AHEAD AND MENTION
HAIL TO THE SIZE OF NICKELS ACROSS OUR EXTREME EAST IN THE HWO FOR
THURSDAY AFTERNOON AS A RESULT.

INCREASING SOUTHERLY LOWER TROPOSPHERIC FLOW...ALONG WITH
INCREASED CLOUD COVER AND POTENTIAL PRECIPITATION...SHOULD HELP
PROMOTE ANOTHER WARM NIGHT TONIGHT WITH LOWS IN THE 50S AND 60S
CURRENTLY FORECAST. A COOLER LOWER TROPOSPHERIC AIR MASS WILL WORK
INTO THE AREA BEHIND THE BAROCLINIC ZONE DURING THE DAY
THURSDAY...THUS PROMOTING A COOLER DAY FOR MOST LOCATIONS ON
THURSDAY WHEN COMPARED TO WEDNESDAY. THURSDAY HIGHS IN THE 60S AND
70S ARE CURRENTLY FORECAST FOR MOST LOCATIONS ACROSS THE AREA AS A
RESULT.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 333 PM CDT WED MAY 7 2014

ALOFT: MULTI-DAY 500 MB MEANS FROM THE GFS AND EC ENSEMBLES SHOW
THAT THE LONGWAVE TROF WILL BE OVER THE WRN USA THRU MON
5/12...WITH THE RIDGE OVER THE ERN USA. THE LEAD SHORTWAVE TROF
WILL EXIT E OF THE REGION FRI...TEMPORARILY DEAMPLIFYING THE WRN
USA TROF/ERN USA RIDGE. THE LOW CURRENTLY OVER THE GULF OF AK WILL
DROP INTO THE WRN TROF SAT...RESULTING IN RE-AMPLIFICATION SUN-
MON. BY THIS TIME FRAME...THE USUAL MODEL BIASES APPEAR WITH THE
06Z/12Z GFS ON THE FAST SIDE OF THE GUIDANCE ENVELOP...AND THE
00Z/12Z GEM ON THE SLOWEST SIDE. THE LAST 3 RUNS OF THE EC DO
FAVOR THE SLOWER GEM. EVEN THE LAST 3 RUNS OF THE UKMET COINCIDE
WITH THE GEM. THAT IS GOOD NEWS FOR RAINFALL. THIS RENEWED TROF
WILL ADVANCE INTO THE PLAINS TUE AND THEN INTO THE ERN USA WED-FRI
WITH NW FLOW DEVELOPING HERE.

THE TROF MOVING INTO THE W SAT LOOKS LIKE IT WILL SEND A
SHORTWAVE TROF E INTO THE NRN PLAINS WHILE THE REST OF THE ENERGY
DROPS INTO THE INTERMOUNTAIN WEST.

SURFACE: NRN PLAINS HIGH PRES WILL SLIP S INTO THE REGION THU
NIGHT WITH THE COOL FRONT DEPARTING FURTHER TO THE S AND E. A NEW
LEE SIDE TROF WILL DEVELOP FRI...WITH AN OCCLUDED LOW ADVANCING
THRU THE NRN PLAINS FRI-SAT /ASSOCIATED WITH THE TROF MENTIONED IN
THE PREVIOUS PARAGRAPH/. THE COOL FRONT WILL MOVE THRU HERE FRI
NIGHT. THAT FRONT WILL THEN BECOME STATIONARY FROM THE SRN PLAINS
TO THE GREAT LAKES SUN AS HEIGHTS FALL IN THE W...AND CYCLOGENESIS
COMMENCES. THIS LOW WILL TRACK UP THE FRONT...ACROSS KANSAS CITY
MON MORNING...AND SHOULD BE OVER IL BY 00Z/TUE BASED ON THE 00Z EC
ENSEMBLE MEAN. EXPANSIVE HIGH PRES WILL ENVELOP THE PLAINS TUE-
WED.

AS FAR AS SENSIBLE WX...THIS MEANS TEMPS WILL AVERAGE COOLER THAN
NORMAL FRI-WED...WITH VERY HIGH POTENTIAL FOR AT LEAST 1 DAY OF
MUCH COOLER THAN NORMAL TEMPS. RIGHT NOW IT/S MON. ANOTHER VERY
GOOD ASPECT OF THIS SYSTEM IS THAT THE EXITING COOL FRONT WILL NOT
PLUNGE DEEP INTO THE S. GULF MOISTURE WILL NOT BE FAR AWAY. THE
LOW WILL ALSO BE TRACKING S OF THE FCST AREA. THIS COULD RESULT IN
BENEFICIAL/SOAKING RAIN FOR PARTS OF THE FCST AREA. THIS REALLY
ISNT MODELED YET...BUT THE PATTERN LOOKS FAVORABLE WITH THE FRONT
HAVING ANABATIC CHARACTER.

THE 16Z WPC EXTENDED FCST DISCUSSION WAS REVIEWED.

HAZARDS: TSTMS ARE POSSIBLE SAT NIGHT INTO SUN S-SE OF THE TRI-
CITIES. DOESNT CURRENTLY LOOK FAVORABLE FOR SEVERE. THERE IS A LOW
PROBABILITY THAT WE MAY NEED A WIND ADVISORY SOMETIME SUN-MON.

THE DAILY DETAILS...

FRI: CLEARING AS A SHORTWAVE RIDGE MOVES IN DURING THE AFTERNOON.
VERY NICE WITH LIGHT WINDS AND NEAR NORMAL TEMPS.

FRI NIGHT: INCREASING MID-HIGH CLOUDS AS THE NEGATIVE TILT NRN
PLAINS TROF MOVES THRU ALONG WITH THE EXIT REGION OF A 100 KT
TROPOPAUSE JET.

A SLIGHT CHANCE OF WARM ADVECTION-INDUCED SPRINKLES HAS BEEN
INTRODUCED INTO THE FCST PRIMARILY ALONG AND N OF I-80. CLOUD
BASES WILL BE NO LOWER THAN 10K FT. SO IT WILL BE TOUGH TO GET
MEASURABLE RAIN.

SAT: MORNING COOL FRONTAL PASSAGE. THE CHANCE OF MORNING
SHWRS/TSTMS WAS WITHDRAWN FROM THE FCST AND REPLACED WITH A SLIGHT
CHANCE OF SPRINKLES N AND E OF THE TRI-CITIES. THEN CLEARING AND A
LITTLE WARMER.

SAT NIGHT: A 50 KT LOW-LEVEL JET /LLJ/ WILL INDUCE STRONG
WARM/MOIST AIR ADVECTION AND FRONTOGENESIS. THIS WILL RESULT IN
MCS DEVELOPMENT BUT WITH THE LLJ VEERING THRU THE NIGHT...IT IS
LIKELY TO BE E OF THE FCST AREA.

SUN-MON: LOTS OF DETAILS LEFT TO BE DETERMINED. BELIEVE ODDS ARE
VERY HIGH OUR CURRENT HIGH TEMPS ARE WAY TOO WARM BOTH DAYS. WE
ARE BASICALLY CARRYING 60-70F. CONSENSUS OF MODEL 2M TEMPS SUGGEST
50S AND THIS LOOKS MUCH MORE REASONABLE. THIS WILL OCCUR WITH
BLUSTERY N WINDS.

THE BEST CHANCE FOR RAIN IS CURRENTLY SLATED FOR SUN NIGHT INTO
MON MORNING...BUT THIS IS ONLY AVERAGE CONFIDENCE DUE TO MODEL
DISAGREEMENT.

TUE: DRY WITH NEAR NORMAL TEMPS. NW FLOW ALOFT.

WED: NW FLOW MAY DELIVER A WEAK SHORTWAVE TROF...POSSIBLY
RESULTING IN A FEW LIGHT SHWRS OR SPRINKLES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 615 PM CDT WED MAY 7 2014

NO SIGNIFICANT CHANGES MADE FOR THIS TAF PERIOD. TERMINAL STILL
UNDER THE INFLUENCE OF A STALLED SURFACE FRONT...WHICH WILL RESULT
IN LIGHT/VARIABLE WINDS THIS EVENING...WITH MODELS SHOWING MORE
E/NE WINDS DEVELOPING LATER ON. STILL SOME POTENTIAL FOR A FEW
SHOWERS/THUNDERSTORMS AFTER MIDNIGHT...AND KEPT THAT MENTION
GOING...ALONG WITH THE MENTION OF MVFR CEILINGS. AFTER SUNRISE
TOMORROW...GUSTY WESTERLY WINDS WILL BUILD IN AS THE SFC FRONT
PUSHES EAST THROUGH THE AREA. GUSTS NEAR 35 MPH ARE EXPECTED
DURING THE AFTERNOON HOURS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR NEZ049-063-064-
     074>077-083>087.

KS...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR KSZ005>007-
     017>019.

&&

SHORT TERM...BRYANT
LONG TERM...HALBLAUB
AVIATION...ADO
Hazardous weather outlook, May 7, 7:46 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
746 PM CDT WED MAY 7 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
081200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
746 PM CDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA. THIS
EVENING...THE BEST CHANCES WILL BE ALONG AND WEST OF A LINE FROM
ELWOOD TO SAINT PAUL. THROUGH THE REMAINDER OF THE OVERNIGHT
HOURS...CHANCES WILL SPREAD TO THE REMAINDER OF THE OUTLOOK AREA.
A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO BE SEVERE...MAINLY
BEFORE 1 AM...WITH PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS
THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON...PRIMARILY
ALONG AND EAST OF A LINE FROM FULLERTON TO NELSON IN SOUTH CENTRAL
NEBRASKA...TO BELOIT IN KANSAS. ALTHOUGH SEVERE WEATHER IS NOT
CURRENTLY EXPECTED...A FEW OF THE STRONGER STORMS COULD BE CAPABLE
OF PRODUCING HAIL UP TO THE SIZE OF NICKELS AND BRIEF THUNDERSTORM
WIND GUSTS TO AROUND 50 MPH.

SOME THUNDERSTORMS ARE POSSIBLE FOR PORTIONS OF THE OUTLOOK AREA
SATURDAY NIGHT INTO SUNDAY...MAINLY SOUTH OF HIGHWAY 6.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY ALONG AND
WEST OF A LINE FROM ELWOOD TO SAINT PAUL NEBRASKA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, May 7, 7:59 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
759 PM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             1 SW LEXINGTON          40.77N 99.76W
05/07/2014  E1.75 INCH       DAWSON             NE   TRAINED SPOTTER

            ROTATING WALL CLOUD ALSO REPORTED.

&&

ODER
Local storm report, May 7, 8:00 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
800 PM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             LEXINGTON               40.78N 99.74W
05/07/2014  E1.00 INCH       DAWSON             NE   911 CALL CENTER

            NICKEL TO QUARTER SIZE HAIL REPORTED ON WEST SIDE OF
            LEXINGTON.

&&

ODER
Local storm report, May 7, 8:06 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
806 PM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     HAIL             LEXINGTON               40.78N 99.74W
05/07/2014  E1.75 INCH       DAWSON             NE   LAW ENFORCEMENT

&&

REED
Local storm report, May 7, 8:09 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
809 PM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             LEXINGTON               40.78N 99.74W
05/07/2014  E1.25 INCH       DAWSON             NE   TRAINED SPOTTER

&&

REED
Local storm report, May 7, 8:16 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
816 PM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     2 ENE LEXINGTON         40.79N 99.71W
05/07/2014                   DAWSON             NE   TRAINED SPOTTER

            LARGE COTTONWOOD TREE BLOWN OVER

0800 PM     HAIL             LEXINGTON               40.78N 99.74W
05/07/2014  E2.75 INCH       DAWSON             NE   TRAINED SPOTTER

&&

REED
Local storm report, May 7, 8:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
828 PM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             MILLER                  40.93N 99.39W
05/07/2014  E1.00 INCH       BUFFALO            NE   CO-OP OBSERVER

&&

REED

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:02 PM CDTSpecial Weather StatementGIDDawson28 min
May 7, 7:18 PM CDTSevere Thunderstorm WarningGIDDawson27 min
May 7, 7:40 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper35 min
May 7, 7:54 PM CDTTornado WarningGIDDawson36 min
May 7, 8:10 PM CDTTornado WarningGIDBuffalo, Dawson35 min
May 7, 8:48 PM CDTSevere Thunderstorm WarningGIDHoward, Sherman42 min
May 7, 9:21 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard39 min
May 7, 9:42 PM CDTSpecial Weather StatementGIDYork33 min
May 7, 10:03 PM CDTSpecial Weather StatementGIDYork27 min
May 7, 10:14 PM CDTSpecial Weather StatementGIDThayer31 min
May 8, 1:21 AM CDTSpecial Weather StatementGIDMerrick9 min
May 8, 1:24 AM CDTSpecial Weather StatementGIDYork21 min
May 8, 1:52 AM CDTSpecial Weather StatementGIDHamilton8 min
May 8, 2:08 AM CDTSpecial Weather StatementGIDHamilton22 min
May 8, 2:31 AM CDTSpecial Weather StatementGIDYork14 min

Nearby

Tornado Warnings in Nebraska, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.